Tennessee, 2020Hail in Tennessee, June 14, 2020
June 14, 2020 · NWS OHX · 3 events in 2 counties and zones
Scattered showers and thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on June 14. A few storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the late morning and afternoon hours on June 14. A few storms produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 14, 9:24 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 14, 9:24 AM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1024 AM CDT Sun Jun 14 2020
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
Radar continues to show a line of showers and storms surging
southward across southern Kentucky late this morning. Although
this activity is weakening with time, the speed of the convection
will bring them into northern counties over the next hour. Thus
have significantly raised pops across the northern half of the
area over the next few hours. This line of storms should continue
to fall apart, but additional storms are anticipated to develop
along the outflow boundaries from this convection across our
southern half this afternoon. Also cannot rule out a strong storm
or two as mid level lapse rates are fairly steep at near 7 C/Km
and DCAPE is over 1000 J/Kg.
&&
.AVIATION...
12Z TAF DISCUSSION.
VFR conditions are expected for most of this TAF cycle. The only
time we might see reduced categories would be for a quick TS at
KCSV in the 18-21Z/Sun time frame. KBNA/KMQY could catch one, too,
but the low confidence precludes a prevailing inclusion at this
point.
Winds will be calm this morning, becoming 8-10 kts from the north
this afternoon.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Shamburger
AVIATION........Unger
Hazardous weather outlook, Jun 14, 4:00 AM CST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sun Jun 14 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-151000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sun Jun 14 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Jun 14, 9:44 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 AM CDT Sun Jun 14 2020
TNZ009>011-031-033-034-141630-
Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-Macon TN-
1044 AM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...JACKSON...
CLAY...EASTERN MACON AND NORTHWESTERN FENTRESS COUNTIES UNTIL 1130 AM
CDT...
At 1043 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tompkinsville, or 16 miles northwest of Celina, moving southeast at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Livingston, Jamestown, Celina, Gainesboro, Byrdstown, Red Boiling
Springs, Allardt, Whitleyville, Moss, Bugtussle, Dale Hollow Lake and
Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8511 3636 8486 3629 8546 3630 8548
3630 8550 3629 8549 3626 8575 3663 8597
3661 8550
TIME...MOT...LOC 1543Z 319DEG 27KT 3672 8570
BarnwellSpecial weather statement, Jun 14, 10:56 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
1156 AM CDT Sun Jun 14 2020
TNZ057>061-141745-
Hickman TN-Williamson TN-Lewis TN-Maury TN-Marshall TN-
1156 AM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN MARSHALL...
MAURY...SOUTHERN WILLIAMSON AND HICKMAN COUNTIES UNTIL 1245 PM CDT...
At 1156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to 12 miles north of Mount
Pleasant to near Centerville. Movement was south at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Hohenwald, Centerville, Brentwood, Spring Hill,
Mount Pleasant, Thompson's Station, Chapel Hill, Gordonsburg,
Kimmins, Primm Springs, I-65 East Of Columbia, Santa Fe, Hampshire,
Williamsport, Leipers Fork and Nunnelly.
LAT...LON 3585 8726 3595 8671 3572 8670 3558 8668
3545 8727 3548 8767 3555 8768 3557 8765
3559 8765 3563 8768 3588 8770
TIME...MOT...LOC 1656Z 003DEG 21KT 3587 8679 3572 8726 3573 8751
BarnwellSpecial weather statement, Jun 14, 11:02 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
1202 PM CDT Sun Jun 14 2020
TNZ078>080-141730-
Van Buren TN-Grundy TN-Warren TN-
1202 PM CDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
SOUTHEASTERN WARREN AND NORTHEASTERN GRUNDY COUNTIES UNTIL 1230 PM
CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Gruetli-Laager, Altamont, Coalmont, Beersheba Springs
and Viola.
LAT...LON 3535 8574 3559 8589 3571 8573 3557 8542
3556 8545 3555 8546 3555 8549 3554 8553
3554 8554 3553 8556 3553 8561 3549 8554
3545 8554
TIME...MOT...LOC 1702Z 310DEG 17KT 3559 8579
BarnwellHail, Williamson
- When
- June 14, 11:14 AM CST
- Where
- Williamson County, 2.19 mi ENE of Cross Keys
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.765, -86.736
Pea to nickel size hail was reported on Pulltight Hill Road at Arno Allisona Road.
Hail, Williamson
- When
- June 14, 11:25 AM CST
- Where
- Williamson County, 2.85 mi ESE of Cross Keys
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.736, -86.722
A twitter video showed hail over quarter size fell west of Eagleville.
Hail, Marshall
- When
- June 14, 11:45 AM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -86.700
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 14 to 15, 2020$1.1 million · 1.75 in hail · 16 events
- Flash Flooding and Flood in West Virginia, June 14 to 15, 2020$65,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, June 14 to 15, 2020$2,000 · 2.75 in hail · 32 events
- Damaging Wind in Louisiana, June 14, 2020$35,000 · 50 kt wind · 1 event
- Damaging Winds in Colorado, June 14, 2020$25,000 · 61 kt wind · 2 events
- Hail and Damaging Wind in Tennessee, June 14, 20201.25 in hail · 7 events
- High Wind in Wyoming, June 14, 202071 kt wind · 5 events
- Hail in South Dakota, June 14, 20201.75 in hail · 5 events
- High Wind in South Dakota, June 14 to 15, 202071 kt wind · 5 events
- Lakeshore Flood in Ohio, June 14 to 15, 20204 events
- Damaging Winds in Kansas, June 14, 202076 kt wind · 4 events
- Waterspouts in South Atlantic Coastal Waters, June 14, 20202 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907318, 907319, 907320.